I have had a terrible reaction to Avelox on the 5th day of taking it. I was rushed to the hospital about an hour and a half after my 5th dose.
I honestly thought I was going to die. I felt an indescribable feeling, something like a "sinking" or "waves" inside my chest. I was very weak, my blood pressure was 150/100 and my pulse was 120. My face was so flushed and I was extremely dizzy. They diagnosed me as having a bad "sunburn" and/or an "inner ear infection." I knew it was neither as I am a sun worshiper and have had many ear infections. The severe symptoms lasted about 5 hours.
They did an EKG and all sorts of blood tests. Other than a high white blood cell count (which shows infection, which is why I was taking the avelox in the first place), the tests were all negative. I was told to continue the Avelox so I did and the same thing happened within an hour after taking it the next day. I called my doctor and got another prescription. Since then I have had nothing but severe heart palpitations and fluctuating blood pressure and pulse. I was told it's anxiety but I know it's the Avelox. The same symptoms come and go without any reasoning. Sometimes it just happens out of the blue and sometimes it happens after I get very stressed.
I also was diagnosed with an arrhythmia (an extra beat here and there through out the day) which I know was from the Avelox too. I too would like to know of anyone else's adverse reaction to Avelox. Good Luck and keep me posted. P.S....I also have developed a twitch on my left eyelid about a month ago, but it seems to be dissipating this last week.
Last Updated 8/13/04